Talk about a wrench thrown into the works. My coordinator just casually emailed me that there was a “change to my medication calendar,” and in the email she said the egg donor’s dates had to change for a personal reason and everything would be postponed by nine days.
I already bought my one-way ticket. I already have plans and reservations. I’m already taking the freaking medications.
The thing I’m most freaked out about is having nine extra days of estrogen — and an upped dose at that (patches plus 4mg orally per day). Will my lining get old and mushy by then? Or even too thick?
Well, this is weird and disturbing. My coordinator told me to just keep taking my estrogen (which I started yesterday) despite the nine-day delay. I looked at the calendar and saw that it would mean I’d be on estrogen for up to four weeks, which seemed way too long.
I asked to speak to Dr. Goud, and all of a sudden I’m supposed to rip my patches off, stay on Lupron for the next week, and start over with estrogen next Wednesday.
So many questions. Has this ever been done before? Will only 5 units of Lupron keep my ovaries and lining suppressed for sure? Has my lining already started growing with the estrogen in my system from yesterday, and will it just sit there and get old for the next week? When I start estrogen again, will my lining be stunted or weird after being put in stasis for so long?
And by the way, what happened with the egg donor? Was it some kind of trauma? A death? Health issue? Are they sure she’ll be in a place to be donating after the nine days of delay are over? Are they sure she won’t just end up canceling all together?
The nurse I talked to just kept telling me Dr. Goud thought it was best, and he was confident it would be fine. (Easy for him to say. Sorry, but I’ve had confident doctors before who were dead wrong.) And they can’t tell me any personal info about the donor.
At least the nurse was actually kind, understanding, and sympathetic to my nervousness. What a difference that makes!
But I was feeling so hopeful for this one, and it seemed to be going so smoothly (for once), and now everything feels unsettled and weird, and I’ve lost a lot of the spring in my step.
It’s always something, isn’t it?